Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 67, NWS Indianapolis, IN

August 20, 20074 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 20, 2007, 3:19 PM EDT for 4 counties in Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 3:19 PM EDT (19:19 UTC)
Expired
Aug 20, 2007, 4:00 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 201921
SVRIND
INC059-065-139-145-202000-
/O.NEW.KIND.SV.W.0067.070820T1919Z-070820T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEAR GREENFIELD TO JUST NORTHWEST OF SHELBYVILLE...AND MOVING 
  EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MORRISTOWN BY 325 PM EDT...
  WILKINSON BY 335 PM EDT...
  SHIRLEY BY 340 PM EDT...
  CADIZ BY 345 PM EDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 95 AND 128.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 102 AND 108.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3959 8532 3959 8593 3993 8595 3994 8593
      3995 8567 3995 8559 3996 8557 4002 8529
TIME...MOT...LOC 1919Z 267DEG 34KT 3987 8581 3960 8580

$$
DRT
3 follow-up statements
000 
WWUS53 KIND 201933
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT MON AUG 20 2007

INC059-065-139-145-202000-
/O.CON.KIND.SV.W.0067.000000T0000Z-070820T2000Z/
HANCOCK-HENRY-RUSH-SHELBY-
331 PM EDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN SHELBY...NORTHERN RUSH...HANCOCK AND HENRY COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES SOUTHWEST OF NEW CASTLE TO 10 MILES WEST OF 
RUSHVILLE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIRLEY BY 335 PM EDT...
  KENNARD BY 340 PM EDT...
  SPICELAND BY 345 PM EDT...
  NEW CASTLE BY 350 PM EDT...

LAT...LON 3959 8532 3959 8593 3993 8595 3994 8593
      3995 8567 3995 8559 3996 8557 4002 8529
TIME...MOT...LOC 1931Z 267DEG 34KT 3988 8566 3974 8560
          3963 8567

$$
DRT
000 
WWUS53 KIND 201944
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT MON AUG 20 2007

INC059-065-139-145-202000-
/O.CON.KIND.SV.W.0067.000000T0000Z-070820T2000Z/
HANCOCK-HENRY-RUSH-SHELBY-
343 PM EDT MON AUG 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN SHELBY...NORTHERN RUSH...HANCOCK AND HENRY COUNTIES...

AT 342 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF NEW CASTLE TO 5 
MILES WEST OF RUSHVILLE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSHVILLE BY 350 PM EDT...
  NEW CASTLE BY 350 PM EDT...

LAT...LON 3959 8532 3959 8593 3993 8595 3994 8593
      3995 8567 3995 8559 3996 8557 4002 8529
TIME...MOT...LOC 1943Z 267DEG 34KT 3995 8550 3975 8545
          3964 8552

$$
DRT
000 
WWUS53 KIND 202000
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT MON AUG 20 2007

INC059-065-139-145-202008-
/O.EXP.KIND.SV.W.0067.000000T0000Z-070820T2000Z/
HANCOCK-HENRY-RUSH-SHELBY-
358 PM EDT MON AUG 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY...NORTHERN
RUSH...HANCOCK AND HENRY COUNTIES EXPIRES AT 400 PM EDT...

NO SEVERE WEATHER REPORTS WERE RECEIVED ON THESE STORMS. HEAVY RAIN 
WILL CONTINUE FROM THESE STORMS IN EASTERN HENRY COUNTY AND 
NORTHEAST RUSH COUNTY UNTIL 415 PM EDT.

LAT...LON 3959 8532 3959 8593 3993 8595 3994 8593
      3995 8567 3995 8559 3996 8557 4002 8529
TIME...MOT...LOC 1958Z 267DEG 34KT 3999 8527 3976 8527
          3965 8534

$$
DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:23 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 20, 2:23 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT MON AUG 20 2007

.DISCUSSION...

FORECAST FOCUS CONTINUES TO BE POPS IN THE SHORT TERM.

AT 18Z OLD FRONTAL BOUNDARY REMAINED ACROSS NRN IN. AN UPPER WAVE
ACROSS IL WAS HELPING GENERATE NUMEROUS TSRA ACROSS THE FORECAST
AREA /FA/.

MODELS IN DECENT AGREEMENT WITH MAJOR FEATURES. WILL USE A BLEND.

UPPER WAVE WILL SLOWLY TRAVERSE THE STATE THIS EVENING. 850 MB WINDS
AROUND 40 KT AND ISENTROPIC LIFT AND SHOULD AID IN THE CONTINUING
DEVELOPMENT OF SHRA AND TSRA ACROSS THE FA AS PLENTY OF MOISTURE
REMAINS IN PLACE. RADAR TRENDS SHOW ADDITIONAL DEVELOPMENT OCCURRING
IN WRN IL ATTM...SO WILL GO LIKELY TO CATEGORICAL POPS MOST AREAS
DURING THE EVENING HOURS. WILL DROP POPS BACK TO CHANCE CATEGORY AFT
MIDNIGHT AS WAVE EXITS. WITH HIGH LOW LEVEL MOISTURE LEADING TO
HIGHER DEWPOINTS...A BLEND OF MET/MAV NUMBERS LOOKS BEST FOR LOW
TEMPS TONIGHT.

ON TUESDAY FRONT WILL LIFT OFF TO THE N. ATMS WILL BECOME UNSTABLE
AS SUNSHINE HEATS UP THE ATMS DURING THE DAY. WITH UPPER HIGH STILL
OFF TO THE S COULD SEE SOME TSRA DEVELOP DURING THE DAY. WILL
CONTINUE CHANCE POPS. MAV MIGHT BE TOO WARM FOR HIGHS AS GROUND WILL
BE WET FROM TODAY/S RAINS. WILL CUT MAV A LITTLE MOST AREAS.

UPPER RIDGE BEGINS TO INFLUENCE THE AREA TUE NIGHT INTO WED. WITH
LOSS OF HEATING FEEL CHANCES FOR TSRA ARE TOO LOW TO MENTION TUE
NIGHT. WARM TEMPS ALOFT ON WED SHOULD HELP PREVENT TSRA
DEVELOPMENT...SO WILL KEEP WED DRY. WITH THE RETURN OF THE RIDGE
TEMPERATURES WILL CLIMB INTO THE 90S ONCE AGAIN ON WED. THIS
COMBINED WITH HIGHER DEWPOINTS WILL LEAD TO VERY WARM HEAT INDEX
VALUES.

AS FOR THE EXTENDED...AN UPPER RIDGE REMAINS IN PLACCE OVR THE RGN
FOR THURSDAY...BUT BEGINS TO BREAK DOWN BY FRI/SAT AS A CD FRONT
APPROACHES FROM THE NW. WL FOCUS PCPN CHCS FOR DIURNAL CONVECTION ON
FRI AFTERNOON IN THE WARM SECTOR...THEN AGAIN ON FRI NIGHT THROUGH
SAT AS S/W APPROACHES AND PASSES ACRS THE AREA. HIGH PRES EXPECTED
TO BUILD IN FOR THE START OF THE NEXT WEEK WITH DRY EASTERLY SFC
WINDS RESUMING.

WARM TEMPS WL BE IN PLACE FOR THE END OF THIS WEEK WITH THE SW SFC
FLOW CONTINUING.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

TODAYS WEATHER MAKER WILL BE A NEARLY STATIONARY FRONT ACROSS
CENTRAL INDIANA. TSRA DEVELOPING ACRS THE FA ATTM. WL USE PLENTY OF
MVFR CONDITIONS FOR THOSE AREAS EXPECTED TO RECEIVE TSRA...WITH A
FEW TEMPO IFR CONDITIONS DURING THE STRONGER STORMS. TIME SECTIONS
ACRS THE TAF SITES SHOW BEST LIFT AND FORCING LATE THIS AFTERNOON
AND EARLY THIS EVENING AS THE S/W PUSHES ACRS CENTRAL INDIANA. HENCE
HAVE FOCUSED TEMPO GROUPS AND VCTS AROUND THIS TIME. WL NEED TO FINE
TUNE THE TAFS THIS AFTERNOON WITH PLENTY OF ADJUSTMENTS FOR TIMING
AS WE GO.

IFR FOG EXPECTED TONIGHT AS PCPN IS EXPECTED TO MOISTEN THINGS UP
QUITE WELL AND WINDS BECOME QUITE LGT AROUND THE BOUNDARY. WITH DEW
POINT TEMPERATURES HOLDING IN THE MOIST 60S AND LOW 70S...CAN SEE NO
REASON NOT TO INCLUDE SOME BR LATE TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CS/JP
AVIATION...JP
Hazardous weather outlook, Aug 20, 4:29 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 AM EDT MON AUG 20 2007

INZ021-028>031-035>043-210830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
429 AM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME OF THESE
THUNDERSTORMS MAY PRODUCE HEAVY RAIN...WIND GUSTS OVER 40 MILES AN
HOUR AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY. A FEW OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAIN.

ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY
NIGHT.

LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ044>049-051>057-060>065-067>072-210830-
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
429 AM EDT MON AUG 20 2007 /329 AM CDT MON AUG 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS MAY PRODUCE HEAVY RAIN...WIND GUSTS OVER 40 MILES AN HOUR
AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY. A FEW OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAIN,

ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR
MUCH OF THE AREA.

LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

HAINES

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:18 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe27 min
Aug 19, 9:07 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton38 min
Aug 19, 10:35 PM EDTSevere Thunderstorm WarningINDHancock, Henry40 min
Aug 19, 11:21 PM EDTSevere Thunderstorm WarningINDHendricks24 min
Aug 19, 11:21 PM EDTSevere Thunderstorm WarningINDHenry39 min
Aug 19, 11:43 PM EDTSevere Thunderstorm WarningINDMarion47 min
Aug 20, 12:27 AM EDTSevere Thunderstorm WarningINDHancock, Marion32 min
Aug 20, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren24 hr
Aug 20, 11:39 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren24 hr
Aug 20, 11:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo24 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.